Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 16, 2011, 11:04 PM EST. It took effect at Feb 17, 2011, 4:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2011, 11:04 PM EST (04:04 UTC)
- In effect from
- Feb 17, 2011, 4:00 AM EST
- Expired
- Feb 18, 2011, 4:08 AM EST
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
074 WHUS73 KGRR 170404 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1104 PM EST WED FEB 16 2011 LMZ844>849-171215- /O.NEW.KGRR.SC.Y.0013.110217T0900Z-110219T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1104 PM EST WED FEB 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 7 PM EST FRIDAY. * WINDS: SOUTH WINDS INCREASING TO 30 KNOTS THURSDAY MORNING. * WAVES: BUILDING TO 4 TO 7 FEET WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN. * AREAS OF FOG WILL ALSO BE FOUND OUT OVER THE WATERS. VISIBILITIES COULD BE REDUCED TO A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ HTTP://WWW.WEATHER.GOV/GRR
5 follow-up statements
689 WHUS73 KGRR 170923 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 423 AM EST THU FEB 17 2011 LMZ844>849-171730- /O.EXT.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/ /O.NEW.KGRR.GL.A.0004.110218T1200Z-110219T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 423 AM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. * WINDS: SOUTH WINDS INCREASING TO 30 KNOTS THIS MORNING. WINDS WILL THEN BECOME WEST LATER TONIGHT...AND INCREASE TO 35 KNOT GALES FRIDAY MORNING. * WAVES: WAVES WILL BUILD TO 4 TO 7 FEET TODAY WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN. WAVES WILL THEN BUILD TO OVER 10 FEET ON FRIDAY. * AREAS OF FOG WILL ALSO BE FOUND OUT OVER THE WATERS. VISIBILITIES COULD BE REDUCED TO A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRR
294 WHUS73 KGRR 171519 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1019 AM EST THU FEB 17 2011 LMZ844>849-172330- /O.CON.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/ /O.CON.KGRR.GL.A.0004.110218T1200Z-110219T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1019 AM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS: SOUTH WINDS TO 30 KNOTS. WINDS WILL THEN BECOME WEST LATER TONIGHT...AND INCREASE TO 35 KNOT GALES FRIDAY MORNING. * WAVES: WAVES WILL BUILD TO 4 TO 7 FEET THIS AFTERNOON WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN. WAVES WILL THEN BUILD TO OVER 10 FEET ON FRIDAY. * AREAS OF FOG WILL ALSO BE FOUND OUT OVER THE WATERS. VISIBILITIES COULD BE REDUCED TO A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRR WDM
503 WHUS73 KGRR 172028 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 PM EST THU FEB 17 2011 LMZ844>849-180430- /O.CON.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/ /O.UPG.KGRR.GL.A.0004.110218T1200Z-110219T0600Z/ /O.NEW.KGRR.GL.W.0024.110218T1200Z-110219T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 328 PM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * WINDS: SOUTH WINDS TO 30 KNOTS. WINDS WILL THEN BECOME WEST LATER TONIGHT...AND INCREASE TO 35 KNOT GALES FRIDAY MORNING. * WAVES: WAVES 4 TO 7 FEET WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN. WAVES WILL THEN BUILD TO OVER 10 FEET ON FRIDAY. * AREAS OF FOG WILL ALSO BE FOUND OUT OVER THE WATERS. VISIBILITIES COULD BE REDUCED TO A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR WDM
628 WHUS73 KGRR 180338 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1038 PM EST THU FEB 17 2011 LMZ844>849-181145- /O.CON.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/ /O.CON.KGRR.GL.W.0024.110218T1200Z-110219T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1038 PM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY... * WINDS: SOUTH WINDS UP TO 30 KNOTS. WINDS WILL THEN BECOME WEST LATER TONIGHT...AND INCREASE TO 35 KNOT GALES FRIDAY MORNING. * WAVES: 4 TO 7 FEET WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN. WAVES WILL THEN BUILD TO OVER 10 FEET ON FRIDAY. * AREAS OF FOG WILL TEND TO DISSIPATE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
083 WHUS73 KGRR 180908 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 408 AM EST FRI FEB 18 2011 LMZ844>849-181715- /O.CAN.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/ /O.EXT.KGRR.GL.W.0024.110218T0908Z-110219T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 408 AM EST FRI FEB 18 2011 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS: WEST WINDS WILL INCREASE TO 35 KNOT GALES THIS AFTERNOON AND CONTINUE INTO THIS EVENING BEFORE BEGINNING TO DIMINISH. * WAVES: 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN THIS MORNING. WAVES WILL THEN BUILD TO 7 TO 11 FEET FRIDAY EVENING BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AA GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 9:55 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 16, 9:55 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 955 PM EST WED FEB 16 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(245 PM EST WED FEB 16 2011) CLOUDS WILL RETURN TONIGHT AS EVEN WARMER AND MORE MOIST AIR MOVES IN FROM THE SOUTH. EVENTUALLY SOME LIGHT RAIN WILL DEVELOP LATE TONIGHT. PRECIPITATION CHANCES WILL CONTINUE THURSDAY WITH RECORD HIGH TEMPERATURES POSSIBLE. A COLD FRONT WILL THEN MOVE ACROSS THE AREA THURSDAY NIGHT. THIS WILL BRING THE BEST CHANCE OF RAIN TO THE AREA. COLDER AIR WILL GRADUALLY FILTER IN FRIDAY AFTERNOON AND FRIDAY NIGHT. THE FORECAST EARLY NEXT WORK WEEK REMAINS HIGHLY UNCERTAIN...BUT A WINTER STORM IS NOT OUT OF THE QUESTION. && .SHORT TERM...(245 PM EST WED FEB 16 2011) (TONIGHT THROUGH FRIDAY) MAIN FOCUS FOR THIS FORECAST PACKAGE IS TIMING PRECIPITATION THROUGH THURSDAY NIGHT. A SECONDARY CONCERN IS ADDRESSING THE WARM UP THROUGH THE REST OF THE WORK WEEK. WITH 50+ DEWPOINTS ALREADY OBSERVED MOVING INTO SRN IL AND IN... THERE IS LITTLE DOUBT THAT STRONG MOIST RETURN WILL COMMENCE TONIGHT. STRONG THETA-E ADVECTION WITH A STRONG LOW-LEVEL JET / 50+ KT AT 925 MB / WILL CONTRIBUTE TO SUFFICIENT DESTABILIZATION FOR R- / RW- OVERNIGHT. WE ARE SOMEWHAT CONCERNED ABOUT FOG AROUND SNOWPACK DUE TO DEWPOINTS CLIMBING INTO THE UPPER 30S OVERNIGHT. HAVE MENTIONED THIS IN THE FORECAST...BUT BELIEVE STRONG WINDS WILL MITIGATE THE COVERAGE AND RESTRICTIONS TO VISIBILITY. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE PARTICULARLY SIGNIFICANT AND SHOULD OCCUR PRIMARILY AFTER MIDNIGHT. RAINFALL POTENTIAL WILL CONTINUE THURSDAY AND THURSDAY NIGHT AS THE UPPER RIDGE AXIS SHIFTS EAST AND RIPPLY SW FLOW ALOFT WILL GIVE SEVERAL OPPORTUNITIES FOR UPWARD FORCING AND EPISODES OF RAIN. AS MENTIONED PREVIOUSLY...THE BEST RAIN CHANCES WILL BE THURSDAY NIGHT AHEAD OF A COLD FRONT THAT IS EXPECTED TO CLEAR THE AREA EARLY FRIDAY AHEAD OF A MODERATELY STRONG UPPER PV ANOMALY. UPPER DRY SLOTTING FRIDAY WILL BE ACCOMPANIED BY SOME LOW-LEVEL CLOUDINESS AND GUSTY CONDITIONS. RECORD TEMPERATURES LOOK QUITE POSSIBLE THURSDAY WITH CONTINUED LOW LEVEL THETA-E ADVECTION AHEAD OF THE APPROACHING FRONT. PLEASE SEE THE CLIMATE SECTION FOR DETAILS ON THE NUMBERS. && .LONG TERM ...(257 PM EST WED FEB 16 2011) (FRIDAY NIGHT THROUGH WEDNESDAY) WILL KEEP FRIDAY NIGHT AND SATURDAY DRY AS H8 TEMPS DO NOT APPEAR TO BE COLD ENOUGH FOR LAKE EFFECT SNOW SHOWERS FRIDAY NIGHT...AND THEN SURFACE RIDGING BUILDS INTO THE REGION ON SATURDAY. THINGS BECOME MORE INTERESTING INTO THE FIRST PART OF NEXT WEEK. THE MODELS CONTINUE TO SHOW A BAROCLINIC ZONE SETTING UP TO OUR SOUTH. IF ANYTHING WE APPEAR TO BE A SOMEWHAT MORE INTO THE COLDER AIR OF THIS SETUP. THE ISENTROPIC LIFT WOULD FAVOR THE SW CWA HAVING THE BEST CHANCE FOR PCPN WHILE THE NE CWA MAY BE THE BATTLE GROUND FOR A DRY NE FLOW LATE SATURDAY NIGHT INTO SUNDAY. LOWER CONFIDENCE IN THE PERIOD FROM SUNDAY NIGHT THROUGH WEDNESDAY AS THE MODELS DIVERGE IN THEIR SOLUTIONS. THE EURO MODEL CONTINUES TO FILTER COLDER AIR INTO REGION...KEEPING THE BAROCLINC ZONE AND PCPN FURTHER SOUTH. THE GFS HAS BEEN SOMEWHAT MORE CONSISTENT WITH THE A MORE NORTHERN LOOK TO THIS SETUP. BECAUSE OF THESE DIFFERENCES...THEIR ARE TIMING AND PATH DIFFERENCES WITH THE POTENTIAL STORM SUNDAY NIGHT INTO MONDAY NIGHT. HAVE TRENDED POPS A BIT LOWER DUE TO THIS UNCERTAINTY. && .AVIATION...(955 PM EST WED FEB 16 2011) AS THE WARM AND MOIST AIRMASS MOVES OVER THE SNOWPACK...LOW CLOUDS AND VISIBILITIES WILL REMAIN A CHALLENGE TONIGHT. SATELLITE IMAGERY SHOWS AN AREA OF LOW CLOUDS MOVING NORTH THROUGH THE KMKG TO KFFX REGION. WHILE THE MOVEMENT SUGGESTS KMKG MAY CLEAR OUT BY 00Z THIS EVENING...MODEL DATA SUGGESTS FOG AND SUB IFR CONDITIONS COULD PERSIST OR EVEN EXPAND THROUGH THE REGION. MY THOUGHTS ARE THAT AS THE HIGHER DEWPOINT AIR ARRIVES FROM ILLINOIS AND INDIANA...WE WILL SEE INCREASING IFR OVERNIGHT. I ADDED IFR TO KAZO AND KBTL FOR THIS REASON. CLOSER TO THE LAKE...THICK FOG SHOULD PERSIST AND KMKG WILL BE ON THE EDGE GIVEN THE SOUTHERLY FLOW. WINDS WILL VEER TO THE SOUTH SOUTHWEST ON THURSDAY CREATING RATHER WIDESPREAD IFR OR LOWER CONDITIONS DURING THE DAY. AVIATORS WITH FLIGHT PLANS OVERNIGHT OR THU...SHOULD MONITOR THE LATEST WEATHER. FLIGHTS HEADING ALONG AND NORTH OF A KMKG TO KFFX LINE SHOULD BE PREPARED FOR SUB IFR CONDITIONS THROUGH THE NIGHT. MONITOR THE IFR PROGRESSION OF ANY LOWER CONDITIONS MOVING IN FROM ILLINOIS OR INDIANA. ANOTHER POTENTIAL ISSUE IS A RISK FOR A THUNDERSTORM LATER TONIGHT. THE ATMOSPHERE DOES BECOME UNSTABLE AFTER 05Z WHEN THE LOW LEVEL JET ARRIVES. THIS WOULD RAISE THE RISK FOR A BRIEF THUNDERSTORM. NOT CONFIDENT ENOUGH TO ADD THIS TO THE FORECAST AT THIS TIME. SOUTH SFC WINDS SHOULD INCREASE TO AROUND 12-16 KNOTS AFTER 03Z TONIGHT...AND THE WINDS AT 2K FEET ARE PROGGED TO REACH 40-50 KNOTS AFTER 06Z. THEREFORE EXPECT SPEED SHEAR DURING ANY TAKE OFFS AND LANDINGS LATE TONIGHT. && .MARINE...(245 PM EST WED FEB 16 2011) SOUTH WINDS ARE EXPECTED TO INCREASE SUBSTANTIALLY OVERNIGHT. HOWEVER...THE STABLE PROFILE OF WARM AIR OVER COLD WATER WILL GREATLY LIMIT DOWNWARD MOMENTUM TRANSFER AND SUBSEQUENT WAVE GROWTH. EXPECT A SCA WILL BE REQUIRED EARLY IN THE DAY THURSDAY GENERALLY NORTH OF SOUTH HAVEN. WILL DEFER THE COVERAGE AND TIMING OF THIS LIKELY HEADLINE TO THE EVENING SHIFT. && .HYDROLOGY...(413 AM EST WED FEB 16 2011) THE MAIN HYDROLOGY FOCUS REMAINS ON THE UPCOMING SNOW MELT AND RUN OFF EXPECTED OVER THE NEXT COUPLE OF DAYS WITH THE WARM UP. AS HAS BEEN MENTIONED...MOST OF THE CWFA/HSA HAS BETWEEN 2 AND 4 INCHES OF WATER EQUIVALENT IN THE SNOW PACK. AMOUNTS ARE A BIT LOWER ACROSS SE AREAS. MOST OF THIS SHOULD MELT OFF BETWEEN NOW AND FRIDAY EVENING WITH DEW POINTS EXPECTED TO EVENTUALLY CLIMB INTO THE 40S AND TEMPS IN THE 50S...NOT TO MENTION TEMPS STAYING ABOVE FREEZING AT NIGHT TONIGHT AND THU NIGHT. IT APPEARS AT THIS TIME THAT WE WILL NOT SEE FLOODING...ALTHOUGH SIGNIFICANT RISES WILL BE LIKELY. THE LACK OF SIGNIFICANT RAINFALL EXPECTED WILL LIMIT THE RISES A BIT WITH ONLY A QUARTER OF AN INCH OF RAIN EXPECTED. ICE ON THE RIVERS WILL ALSO TAKE A BIG HIT WITH THE WARM UP. WE WILL HAVE TO MONITOR FOR BREAK UP ICE JAMS. && .CLIMATE...(658 AM EST WED FEB 16 2011) RECORD HIGHS ARE WITHIN REACH THURSDAY (2/17)... GRR RECORD IS 55 SET IN 1911 LAN RECORD IS 56 SET IN 1880 MKG RECORD IS 50 SET IN 2008 && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: TJT SHORT TERM: TJT LONG TERM: JK AVIATION: MJS MARINE: TJT HYDROLOGY: NJJ CLIMATE: MEADE
Hazardous weather outlook, Feb 16, 4:45 PM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 445 PM EST WED FEB 16 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-170945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 445 PM EST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT PATCHY DENSE FOG COULD LEAD TO HAZARDOUS TRAVEL CONDITIONS. NORTH OF A HOLLAND TO GRAND RAPIDS LINE SHOULD SEE THE MOST FOG. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MILD TEMPERATURES THURSDAY THROUGH EARLY FRIDAY MAY RESULT IN PATCHY DENSE FOG. PONDING OF WATER AND MINOR NUISANCE FLOODING MAY ALSO BE AN ISSUE DUE TO THE MELTING SNOW. THERE IS A THREAT FOR ICE BREAK-UP ON THE RIVERS TO PRODUCE FLOODING DUE TO ICE JAMS THROUGH THE REST OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-170945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 445 PM EST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT AREAS OF DENSE FOG WILL REMAIN LIKELY THROUGH THE NIGHT. WINDS AND WAVES ARE EXPECTED TO INCREASE TONIGHT AND COULD APPROACH SMALL CRAFT ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THURSDAY THROUGH SATURDAY MORNING. DENSE FOG MAY IMPACT LAKE MICHIGAN THURSDAY THROUGH EARLY FRIDAY... WITH SOME ICE MELT AND BREAK UP LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE TJT MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:23 AM EST | Gale Watch | GRR | 11 hr | |
| Feb 17, 3:28 PM EST | Gale Warning | GRR | 37 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.